Alert archive / California / Winter Weather Advisories in 2012

Winter Weather Advisory 4, NWS Eureka, CA

January 22, 2012

NWS Eureka, CA issued this winter weather advisory at Jan 22, 2012, 3:16 AM PST. It took effect at Jan 22, 2012, 6:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2012, 3:16 AM PST (11:16 UTC)
In effect from
Jan 22, 2012, 6:00 AM PST
Expired
Jan 22, 2012, 4:00 PM PST
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WWUS46 KEKA 221116
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
316 AM PST SUN JAN 22 2012

CAZ004-221930-
/O.CON.KEKA.WS.W.0002.120122T1400Z-120123T1500Z/
UPPER TRINITY RIVER-
316 AM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST MONDAY
ABOVE 2000 FEET...

A WINTER STORM WARNING ABOVE 2000 FEET REMAINS IN EFFECT UNTIL
7 AM PST MONDAY. 

* HEAVY SNOW IS EXPECTED TODAY. INITIALLY SNOW LEVELS WILL BE
  AROUND 2000 FEET. 4 TO 6 INCHES OF SNOW IS LIKELY AS LOW AS 2000
  FEET. 6 TO 10 INCHES IS EXPECTED OVER 3500 FEET. HWY 299...HWY 36
  AND HWY 3 WILL BE IMPACTED WITH THESE SNOW LEVELS.

* SUNDAY NIGHT AN ADDITIONAL 2 TO 6 INCHES OF ACCUMULATION IS
  LIKELY OVER 3000 FEET WITH LIGHTER ACCUMULATION TO AS LOW AS
  2000 FEET.

* SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR 
  CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 
  1-800- 427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN 
  REQUIREMENTS BEFORE TRAVELING. BE ALERT FOR ROCK SLIDES IN 
  MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ003-221930-
/O.CON.KEKA.WS.W.0002.120122T1400Z-120123T1100Z/
NORTH COAST INTERIOR-
316 AM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM PST MONDAY
ABOVE 2500 FEET...

A WINTER STORM WARNING ABOVE 2500 FEET REMAINS IN EFFECT UNTIL
3 AM PST MONDAY. 

* HEAVY SNOW IS EXPECTED TODAY. INITIALLY SNOW LEVELS WILL BE
  AROUND 2000 FEET. 3 TO 6 INCHES OF SNOW IS LIKELY AS LOW AS 2500
  FEET. SNOW LEVELS WILL RISE GRADUALLY TO AROUND 3500 FEET IN THE
  AFTERNOON. 6 TO 10 INCHES IS EXPECTED OVER 3500 FEET. HWY 299
  AND HWY 36 WILL BE IMPACTED WITH THESE SNOW LEVELS.

* SUNDAY NIGHT AN ADDITIONAL 2 TO 6 INCHES OF ACCUMULATION IS
  LIKELY OVER 3500 FEET.

* SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR 
  CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 
  1-800- 427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN 
  REQUIREMENTS BEFORE TRAVELING. BE ALERT FOR ROCK SLIDES IN 
  MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ076-221930-
/O.NEW.KEKA.WW.Y.0004.120122T1400Z-120123T0000Z/
MENDOCINO INTERIOR-
316 AM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 3500 FEET FOR SNOW...WHICH IS IN EFFECT
UNTIL 4 PM PST THIS AFTERNOON.

* HEAVY SNOW IS EXPECTED TODAY. SNOW LEVELS WILL BEGIN AROUND 3000
  FEET THIS MORNING...RISING TO NEAR 4500 FEET THIS EVENING. 4 TO
  8 INCHES OF SNOW IS EXPECTED ABOVE 3500 FEET THROUGH THIS
  AFTERNOON.

* SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR 
  CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 
  1-800- 427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN 
  REQUIREMENTS BEFORE TRAVELING. BE ALERT FOR ROCK SLIDES IN 
  MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

RPA
3 follow-up statements
933 
WWUS46 KEKA 221944
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1144 AM PST SUN JAN 22 2012

CAZ003-230345-
/O.CON.KEKA.WS.W.0002.000000T0000Z-120123T1100Z/
NORTH COAST INTERIOR-
1144 AM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM PST MONDAY
ABOVE 3000 FEET...

A WINTER STORM WARNING ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
3 AM PST MONDAY. 

* HEAVY SNOW IS EXPECTED TODAY. 4 TO 6 INCHES OF SNOW IS LIKELY AS
  LOW AS 3000 FEET. SNOW LEVELS WILL RISE GRADUALLY TO AROUND 3500
  FEET IN THE AFTERNOON. 6 TO 10 INCHES IS EXPECTED OVER 3500
  FEET. HWY 299 AND HWY 36 WILL BE IMPACTED WITH THESE SNOW
  LEVELS.

* TONIGHT AN ADDITIONAL 2 TO 6 INCHES OF ACCUMULATION IS 
  LIKELY OVER 3500 FEET.

* SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR 
  CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 
  1-800- 427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN 
  REQUIREMENTS BEFORE TRAVELING. BE ALERT FOR ROCK SLIDES IN 
  MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ004-230345-
/O.CON.KEKA.WS.W.0002.000000T0000Z-120123T1500Z/
UPPER TRINITY RIVER-
1144 AM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST MONDAY
ABOVE 3000 FEET...

A WINTER STORM WARNING ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
7 AM PST MONDAY. 

* HEAVY SNOW IS EXPECTED TODAY. INITIALLY SNOW LEVELS WILL BE
  AROUND 2500 FEET. 4 TO 6 INCHES OF SNOW IS LIKELY AS LOW AS 3000
  FEET. 6 TO 10 INCHES IS EXPECTED OVER 3500 FEET. LESS THAN 3
  INCHES IS EXPECTED BELOW 2500 FEET. HWY 299...HWY 36 AND HWY 3
  WILL BE IMPACTED WITH THESE SNOW LEVELS.

* SUNDAY NIGHT AN ADDITIONAL 2 TO 6 INCHES OF ACCUMULATION IS 
  LIKELY OVER 3000 FEET WITH LIGHTER ACCUMULATION TO AS LOW AS 
  2500 FEET.

* SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR 
  CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 
  1-800- 427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN 
  REQUIREMENTS BEFORE TRAVELING. BE ALERT FOR ROCK SLIDES IN 
  MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ076-230000-
/O.CON.KEKA.WW.Y.0004.000000T0000Z-120123T0000Z/
MENDOCINO INTERIOR-
1144 AM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 3500 FEET...

A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
4 PM PST THIS AFTERNOON. 

* HEAVY SNOW IS EXPECTED TODAY. SNOW LEVELS ARE CURRENTLY AROUND
  3500 FEET AND WILL CONTINUE TO RISE TO NEAR 4500 FEET THIS
  EVENING. 3 TO 6 INCHES OF SNOW IS EXPECTED ABOVE 3500 FEET
  THROUGH THIS AFTERNOON.

* SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR 
  CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 
  1-800- 427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN 
  REQUIREMENTS BEFORE TRAVELING. BE ALERT FOR ROCK SLIDES IN 
  MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
705 
WWUS46 KEKA 222341
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
341 PM PST SUN JAN 22 2012

CAZ076-230045-
/O.EXP.KEKA.WW.Y.0004.000000T0000Z-120123T0000Z/
MENDOCINO INTERIOR-
341 PM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON
ABOVE 3500 FEET...

THE WINTER WEATHER ADVISORY ABOVE 3500 FEET WILL EXPIRE AT 4 PM
PST THIS AFTERNOON. 

* SNOW LEVELS HAVE RISEN ABOVE 4000 FEET SO WILL THE ADVISORY TO
  EXPIRE. SNOW MAY CONTINUE TONIGHT ABOVE 4000 FEET.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427- 7623 FOR 
  CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE 
  TRAVELING.... 

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN....

$$

CAZ004-230745-
/O.CON.KEKA.WS.W.0002.000000T0000Z-120123T1500Z/
UPPER TRINITY RIVER-
341 PM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST MONDAY
ABOVE 3000 FEET...

A WINTER STORM WARNING ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
7 AM PST MONDAY. 

* ADDITIONAL ACCUMULATION OF 5 TO 9 INCHES IS EXPECTED TONIGHT AS
  LOW AS 3000 FEET. ACCUMULATIONS UP TO 4 INCHES ARE POSSIBLE AS
  LOW AS 2500 FEET.

* SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR 
  CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 
  1-800- 427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN 
  REQUIREMENTS BEFORE TRAVELING. BE ALERT FOR ROCK SLIDES IN 
  MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ003-230745-
/O.CON.KEKA.WS.W.0002.000000T0000Z-120123T1100Z/
NORTH COAST INTERIOR-
341 PM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM PST MONDAY
ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
3 AM PST MONDAY. 

* ADDITIONAL ACCUMULATION OF 5 TO 9 INCHES IS EXPECTED TONIGHT AS
  LOW AS 3500 FEET. ACCUMULATIONS UP TO 4 INCHES ARE POSSIBLE AS
  LOW AS 3000 FEET

* SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR 
  CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 
  1-800- 427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN 
  REQUIREMENTS BEFORE TRAVELING. BE ALERT FOR ROCK SLIDES IN 
  MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
614 
WWUS46 KEKA 222350 CCA
WSWEKA

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
348 PM PST SUN JAN 22 2012

CAZ076-230100-
/O.COR.KEKA.WW.Y.0004.000000T0000Z-120123T0000Z/
MENDOCINO INTERIOR-
348 PM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON
ABOVE 3500 FEET...

THE WINTER WEATHER ADVISORY ABOVE 3500 FEET WILL EXPIRE AT 4 PM
PST THIS AFTERNOON. 

* SNOW LEVELS HAVE RISEN ABOVE 4000 FEET SO WILL LET THE ADVISORY
  EXPIRE. SNOW WILL CONTINUE TONIGHT ABOVE 4000 FEET.

$$

CAZ004-230815-
/O.COR.KEKA.WS.W.0002.000000T0000Z-120123T1500Z/
UPPER TRINITY RIVER-
348 PM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST MONDAY
ABOVE 3000 FEET...

A WINTER STORM WARNING ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
7 AM PST MONDAY. 

* ADDITIONAL ACCUMULATIONS OF 5 TO 9 INCHES ARE EXPECTED TONIGHT AS
  LOW AS 3000 FEET. ACCUMULATIONS UP TO 4 INCHES ARE POSSIBLE AS
  LOW AS 2500 FEET.

* SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR 
  CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 
  1-800- 427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN 
  REQUIREMENTS BEFORE TRAVELING. BE ALERT FOR ROCK SLIDES IN 
  MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ003-230815-
/O.COR.KEKA.WS.W.0002.000000T0000Z-120123T1100Z/
NORTH COAST INTERIOR-
348 PM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM PST MONDAY
ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
3 AM PST MONDAY. 

* ADDITIONAL ACCUMULATIONS OF 5 TO 9 INCHES ARE EXPECTED TONIGHT AS
  LOW AS 3500 FEET. ACCUMULATIONS UP TO 4 INCHES ARE POSSIBLE AS
  LOW AS 3000 FEET.

* SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR 
  CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 
  1-800- 427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN 
  REQUIREMENTS BEFORE TRAVELING. BE ALERT FOR ROCK SLIDES IN 
  MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Jan 21, 3:00 PM PST, 12 hours 16 minutes earlier.

Area forecast discussion, Jan 21, 3:00 PM PST, 12 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
300 PM PST SAT JAN 21 2012

.SYNOPSIS...A BRIEF DRY PERIOD IS EXPECTED TONIGHT IS EXPECTED
BEFORE ANOTHER STORM SYSTEM MOVES INTO THE AREA LATE TONIGHT INTO
SUNDAY. THIS WILL BRING ADDITIONAL RAIN AND MOUNTAIN SNOW.
SOUTHERLY WINDS WILL BE VERY GUSTY ALONG COASTAL LOCATIONS AND IN
THE MOUNTAINS SUNDAY.

&&

.SHORT TERM...SHOWERS WILL TAPER OFF THIS EVENING AS A BRIEF
PERIOD OF DRY WEATHER MOVES IN TONIGHT. LATE TONIGHT INTO SUNDAY
MORNING THE NEXT SYSTEM IS EXPECTED TO ARRIVE. THE FIRST WAVE WILL
ARRIVE ON SUNDAY BEFORE ANOTHER WAVE MOVES IN FROM THE PACIFIC.
THIS IS A FAIRLY BIG CHANGE FROM MODELS YESTERDAY BUT THERE SEEMS
TO BE GOOD AGREEMENT IN THE MODELS SO HAVE RAISED QPF AMOUNTS FOR
SUNDAY NIGHT. SNOW LEVELS ARE HIGHER WITH THIS SECOND WAVE AS
WELL. SNOW LEVELS WILL INITIALLY BE AROUND 2000 FEET EARLY SUNDAY
MORNING. THESE ARE EXPECTED TO RISE THROUGH THE DAY WITH WARM AIR
ADVECTION. EXPECT THEY WILL REMAIN LOW ENOUGH TO SEE 4 TO 6
INCHES SNOWFALL DOWN TO 2500 FT IN TRINITY...DEL NORTE AND
HUMBOLDT COUNTIES. THIS DOES NOT APPEAR TO BE A CASE WHERE COLD
AIR WILL BE TRAPPED IN THE WEAVERVILLE AND TRINITY CENTER AREAS.
TYPICALLY A CLEAR NIGHT OR TWO IS NEEDED TO ALLOW FOR RADIATIONAL
COOLING SO THE COLD AIR CAN GET INTO THE VALLEY SO IT CAN BE
TRAPPED. SUNDAY NIGHT AN ADDITIONAL 2 TO 6 INCHES IS EXPECTED
ABOVE 3500 FEET. CONSIDERED ISSUING A WW ADVISORY FOR ABOVE 3000
FEET IN MENDOCINO COUNTY FOR SUNDAY MORNING...BUT AT THIS POINT IT
LOOKS LIKE SNOW LEVELS WILL COME UP QUICKLY ENOUGH TO KEEP SNOW
AMOUNT LOW. RAINFALL AMOUNTS FROM THIS SYSTEM ARE EXPECTED TO BE 1
TO 3 INCHES WIDESPREAD WITH LOCAL AMOUNTS UP TO 5 INCHES OVER
HIGHER TERRAIN.

ALONG THE COAST GUSTY WINDS ARE EXPECTED ALTHOUGH MODELS HAVE
BACKED OFF SLIGHTLY ON THE STRENGTH. GUSTS TO 40 MPH ARE EXPECTED
OVER HIGHER TERRAIN AND IN FAVORED AREAS. THE STRONGEST WINDS ARE
EXPECTED TO BE AROUND MIDDAY SUNDAY MKK

.LONG TERM...MONDAY A FEW LINGERING SHOWERS ARE POSSIBLE...HOWEVER
THE DAY LOOKS TO BE MAINLY DRY. THIS SYSTEM DOESN'T LOOK AS DEEP
AS THE PREVIOUS ONE SO EXPECT HAIL IS NOT AS LIKELY WITH ANY
SHOWERS THAT DO OCCUR THIS TIME AROUND. THIS WILL NEED TO BE
LOOKED AT MORE CLOSELY ON THE NEXT SHIFT THOUGH.

LATE MONDAY NIGHT INTO TUESDAY ANOTHER SYSTEM MOVES BY. AT THE
THIS MODELS KEEP THE MAJORITY OF NORTH OF THE AREA...ALTHOUGH SOME
IS EXPECTED NORTH OF CAPE MENDOCINO. SNOW LEVELS LOOK TO BE OVER
3000 FEET SO DONT ANTICIPATE AN ADVISORY WILL BE NEEDED. WEDNESDAY
AND THURSDAY A STREAM OF SYSTEMS CONTINUES TO MOVE BY TO THE NORTH
OF THE AREA WITH SOME PRECIP SPREADING SOUTH TO CAPE MENDOCINO.
THESE SYSTEMS LOOK WARM AND AT THE MOMENT PRECIP AMOUNTS LOOK
FAIRLY LIGHT. MODELS WOULDN'T HAVE TO SHIFT VERY MUCH FARTHER
SOUTH THOUGH AND WE COULD HAVE A LOT MORE PRECIP. FRIDAY AND
SATURDAY THE RIDGE BUILDS SLIGHTLY AND FINALLY KEEPS THE PRECIP TO
THE NORTH OF OUR AREA. STILL HAVE SLIGHT CHANCE TO CHANCE POPS IN
THE FORECAST IN CASE THE SYSTEMS MOVE BACK SOUTH SLIGHTLY. MKK

&&

.AVIATION...MAINLY VFR CONDITIONS EXPECTED FOR MOST OF THE TAF
CYCLE AS SHOWER ACTIVITY DIMINISHES ON THE BACK SIDE OF A UPPER
TROUGH. COASTAL CONDITIONS WILL DETERIORATE TOMORROW MORNING AS
THE NEXT VIGOROUS FRONT APPROACHES FROM THE WEST. THIS FRONT WILL
BE ACCOMPANIED BY GUSTY SOUTHERLY WINDS AT CEC AND KACV ALONG WITH
PERIODS OF MVFR DUE TO REDUCED CIGS AND VSBYS FROM FROM RAIN.
FRONTAL PASSAGE IS EXPECTED TO OCCUR AT THE COAST BETWEEN 18Z AND
22Z. INTERIOR AREAS WILL NOT SEE THE WIND BUT WILL BE AFFECTED BY
THE RAIN PRODUCING REDUCTION IN VSBYS AND CIGS.

&&

.MARINE...PLENTY OF MARINE HEADLINES IN THE FORECAST AS ANOTHER
POTENT FRONT APPROACHES FROM THE WEST LATE TOMORROW MORNING. SWELL
HEIGHTS ARE ALREADY HIGH AND WILL CONTINUE TO RIDE IN AT 16 TO 18 FT
THROUGH TONIGHT.  THEY WILL SUBSIDE TOWARD MORNING BUT THEN WIND
WAVES BUILD ON TOP OF THE WEST SWELL ASSOCIATED WITH GALE AND STORM
FORCE WINDS AHEAD OF THE NEXT FRONT. THUS HAVE MAINTAINED THE STORM
WARNING FOR 50 KT GUSTS OVER THE NORTHERN OUTER WATERS AND GALES
ELSEWHERE. IMPROVED CONDITIONS EXPECTED NEXT WEEK AS THE STORM TRACK
SHIFTS FURTHER N WITH ADVISORIES LIKELY MID WEEK.

&&

.HYDROLOGY...CURRENTLY NO FLOODING IS FORECAST. THE EEL RIVER AT
FERNBRIDGE IS SLIGHTLY OVER MONITOR STAGE BUT THAT IS EXPECTED TO
DIMINISH TONIGHT. THE NEXT CONCERN IS A STRONG COLD FRONT MOVING
IN ON SUNDAY. SUNDAY NIGHT THE SECOND VORT MAX TAPS SOME TROPICAL
MOISTURE AND SWINGS THROUGH BRING ANOTHER ROUND OF PRECIP. THIS
GIVES ABOUT 24 HOURS OF MODERATE TO HEAVY PRECIP SO RIVERS WILL
NEED TO BE WATCHED CLOSELY. MKK

&&

.COASTAL FLOOD...HIGH TIDE AND INCREASED OCEAN LEVELS CAUSED MINOR
COASTAL FLOODING ONCE AGAIN THIS MORNING IN LOW LYING AREAS
AROUND HUMBOLDT BAY. SUNDAY THE ASTRONOMICAL TIDE IS NEARLY THE
SAME AND WITH SOUTHERLY WINDS CONTINUEING TO BLOW EXPECT THERE MAY
BE ONE MORE CHANCE FOR MINOR COASTAL FLOODING IN KING SALMON AND
OTHER LOW LYING AREAS AROUND HUMBOLDT BAY ONCE AGAIN ON SUNDAY
MORNING. SO WILL GO AHEAD AND ISSUE A COASTAL FLOOD ADVISORY.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...COASTAL FLOOD ADVISORY FROM 9 AM TO NOON PST SUNDAY CAZ001.

     WINTER STORM WARNING FROM 6 AM SUNDAY TO 3 AM PST MONDAY ABOVE
     3000 FEET FOR THE CAZ003.

     WINTER STORM WARNING FROM 6 AM SUNDAY TO 7 AM PST MONDAY ABOVE
     2500 FEET FOR THE CAZ004.

NORTHWEST CALIFORNIA COASTAL WATERS...
     GALE WARNING FROM 9 AM TO 6 PM PST SUNDAY PZZ450-455.

     HAZARDOUS SEAS WARNING UNTIL 9 AM PST SUNDAY PZZ450-455.

     SMALL CRAFT ADVISORY UNTIL 3 PM PST THIS AFTERNOON PZZ470-475.

     STORM WARNING FROM 9 AM TO 4 PM PST SUNDAY PZZ470.

     GALE WARNING FROM 2 AM TO 10 AM PST SUNDAY PZZ470.

     HAZARDOUS SEAS WARNING UNTIL 2 AM PST SUNDAY PZZ470-475.

     GALE WARNING FROM 5 AM TO 6 PM PST SUNDAY PZZ475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Jan 21, 8:06 PM PST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
806 PM PST SAT JAN 21 2012

CAZ001-230415-
REDWOOD COAST-
806 PM PST SAT JAN 21 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO NOON PST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

LARGE WEST SWELL WILL RESULT IN BREAKERS AS LARGE AS 20 FEET
TONIGHT INTO SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COASTAL FLOOD ADVISORY IS IN EFFECT FOR HUMBOLDT BAY DURING THE
MID AND LATE MORNING ON SUNDAY DUE TO INCREASING SOUTHERLY WINDS
AND A WESTERLY SWELL ALONG WITH ASTRONOMICALLY HIGH TIDES.

ANOTHER STORM SYSTEM WILL BRING STRONG SOUTHERLY WINDS WITH GUSTS
TO 40 MPH IN FAVORED AREAS ALONG WITH ADDITIONAL RAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ003-230415-
NORTH COAST INTERIOR-
806 PM PST SAT JAN 21 2012

...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO 3 AM PST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

RAIN AND SNOW SHOWERS WILL TAPER OFF TONIGHT WITH THE SNOW LEVEL
AROUND 2500 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM SYSTEM WILL BRING STRONGER SOUTHERLY WINDS WITH
GUSTS TO 40 MPH IN FAVORED AREAS ALONG WITH ADDITIONAL RAIN ON
SUNDAY. 4 TO 6 INCHES OF SNOW IS EXPECTED AS LOW AS 2500 FEET
WITH HIGHER AMOUNTS IN HIGHER ELEVATIONS. A WINTER STORM WARNING
FOR ELEVATIONS ABOVE 2500 FEET IS IN EFFECT FROM SUNDAY MORNING TO
EARLY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ002-076-230415-
MENDOCINO COAST-MENDOCINO INTERIOR-
806 PM PST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

LARGE WEST SWELL WILL RESULT IN BREAKERS AS LARGE AS 20 FEET
TONIGHT INTO SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM SYSTEM WILL BRING MORE HEAVY RAIN AND SNOW ABOVE
3500 FEET ON SUNDAY AND SUNDAY NIGHT ALONG WITH GUSTY SOUTHERLY
WINDS. ROCK AND MUD SLIDES WILL AGAIN BE POSSIBLE ALONG ROADWAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ004-230415-
UPPER TRINITY RIVER-
806 PM PST SAT JAN 21 2012

...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO 7 AM PST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

RAIN AND SNOW SHOWERS WILL TAPER OFF TONIGHT WITH THE SNOW LEVEL
AROUND 2500 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM SYSTEM WILL BRING MORE HEAVY RAIN AND SNOW ON
SUNDAY AND SUNDAY NIGHT. ROCK AND MUD SLIDES WILL AGAIN BE POSSIBLE
ALONG ROADWAYS. 4 TO 6 INCHES OF SNOW IS EXPECTED AS LOW AS 2500
FEET WITH HIGHER AMOUNTS IN HIGHER ELEVATIONS. A WINTER STORM
WARNING FOR ELEVATIONS ABOVE 2500 FEET IS IN EFFECT FROM SUNDAY
MORNING TO MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CARROLL

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 2:47 AM PSTHazardous Seas WarningEKA2 hr
Jan 22, 8:27 AM PSTWind AdvisoryEKA9 hr
Jan 22, 2:47 PM PSTHazardous Seas WarningEKA23 hr

Nearby

Winter Weather Advisories in California, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.